Volume 19, Numéro 2, Pages 177-188

A Simplified Analytical Solution For Dividing Manifold Flow Problem

Authors : Amara Lyes . Carvalho Rita, F. .


A simple analytical solution to the problem of dividing manifold flow has been developed in the present study. Based on simplifying hypotheses accepted in practice and using energy principle considerations, differential equations for pressure head variation over the manifold are derived for both turbulent and laminar flow regimes in the pipe and lateral port orifices. From that, simple analytical expressions are obtained for solving practical problems such as variation of pressure head, residual flow, and lateral ports flow distribution. Comparison with literature results related to an irrigation engineering problem shows excellent agreement despite the simplicity of the model. Also, a parametric analysis concerning the decay rate of the pressure head for both flow regimes is performed for the purpose of illustration.


Spatially varied flow ; Manifold problem ; Analytical solution